Hail, Pulaski
- When
- April 28, 9:40 PM EST
- Where
- Pulaski County, Somerset
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.100, -84.600
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Apr 28, 8:50 PM EST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 950 PM EDT SUN APR 28 2002 THE ZONE FORECASTS FOR MUCH OF EASTERN KY WILL BE UPDATED BEFORE 1030 PM TO SHOW THE AREA CLOUDING OVER DURING THE REST OF TONIGHT. THE LATEST RUC MODEL MEAN RH FIELD AT 925 MB SHOWS THAT THE WRAP AROUND CLOUDS...MOVING SOUTH THROUGH NORTHERN KY...WILL SPREAD OVER ALL OF EASTERN KY WELL BEFORE DAYBREAK. NORTHWEST WINDS WILL BE DECREASED TO 10 TO 20 MPH...AND LOWS WILL RANGE FROM THE MID 40S NORTHEAST TO AROUND 50 SOUTHEAST. ALSO...FOG WILL BE REMOVED FOR OVERNIGHT AND MONDAY MORNING DUE TO CLOUDS AND WINDS. .JKL...NONE. SCHAUB
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-282200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 519 PM EDT SUN APR 28 2002 ...THE TORNADO WATCH FOR EASTERN KENTUCKY EXPIRED AT 5 PM EDT... ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT FOR A FEW COUNTIES IN FAR EAST KENTUCKY... MOST OF THE THUNDERSTORMS...WHICH PROMPTED SEVERAL WARNINGS THIS AFTERNOON...HAVE MOVED INTO FAR EAST KENTUCKY. THEREFORE...THE TORNADO WATCH THAT WAS IN EFFECT FOR MOST OF EASTERN KENTUCKY WAS ALLOWED TO EXPIRE AT 5 PM EDT. THE FOLLOWING COUNTIES ARE NO LONGER UNDER ANY WATCH... BATH...FLEMING...MONTGOMERY...BREATHITT...ELLIOTT...ESTILL... JOHNSON...LEE...MAGOFFIN...MENIFEE...MORGAN...OWSLEY...POWELL... ROWAN...WOLFE...CLAY...JACKSON...KNOX...LAUREL...MCCREARY... PULASKI...ROCKCASTLE...WAYNE...AND WHITLEY. THE FOLLOWING COUNTIES IN FAR EAST KENTUCKY ARE UNDER A SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING... MARTIN...FLOYD...PIKE...KNOTT...LETCHER...PERRY...LESLIE...HARLAN... AND BELL. PEOPLE IN THESE COUNTIES SHOULD REMAIN ALERT FOR THUNDERSTORMS... AND STAY TUNED TO NOAA WEATHER RADIO AND OTHER NEWS SOURCES FOR POSSIBLE WARNINGS. SCHAUB
KYZ087-088-110-113-115-117>120-282330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 711 PM EDT SUN APR 28 2002 ...SEVERE THUNDERSTORM WATCH FOR FAR EASTERN KENTUCKY IS CANCELED... THUNDERSTORMS...THAT PROMPTED SEVERAL WARNINGS IN EASTERN KENTUCKY THIS AFTERNOON...HAVE MOVED INTO WEST VIRGINIA AND VIRGINIA. THEREFORE...THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR MOST OF EASTERN KENTUCKY UNTIL 9 PM EDT IS CANCELED. THE FOLLOWING COUNTIES IN EASTERN KENTUCKY ARE CLEARED FROM THE WATCH... MARTIN...FLOYD...PIKE...KNOTT...LETCHER...PERRY...LESLIE...HARLAN... AND BELL. SCHAUB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
1028 PM EDT SUN APR 28 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 PM 3 E MOUNT VERNON KY .75 INCH HAIL
04/28/02 ROCKCASTLE DIME SIZE HAIL IN PINE
HILL. REPORTED BY TRAINED
SPOTTERS.
0152 PM BRONSTON KY 2.75 INCH HAIL
04/28/02 PULASKI BASEBALL SIZE HAIL DAMAGE
TO VEHICLES AND HOMES.
REPORTED BY TRAINED
SPOTTER.
0152 PM BRONSTON KY WIND DAMAGE
04/28/02 PULASKI TREES DOWN IN AND AROUND
BRONSTON. REPORTED BY
TRAINED SPOTTER.
0155 PM 3 NE SALYERSVILLE KY .75 INCH HAIL
04/28/02 MAGOFFIN DIME SIZE HAIL. REPORTED
BY TRAINED SPOTTER.
0218 PM 1N JACKSON KY .75 INCH HAIL
04/28/02 BREATHITT DIME SIZE HAIL IN
WOLVERINE AREA. REPORTED BY
OFF DUTY NWS EMPLOYEE.
0220 PM NOCTOR KY .88 INCH HAIL
04/28/02 BREATHITT NICKEL SIZE HAIL OBSERVED
AT WFO JKL.
JPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
1033 PM EDT SUN APR 28 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0128 PM SOMERSET KY 1.75 INCH HAIL
04/28/02 PULASKI GOLFBALL SIZE IN AND
AROUND SOMERSET ALONG SLATE
BRANCH AND AT THE SOMERSET
MALL. REPORTED BY LOCAL LAW
ENFORCEMENT.
0145 PM THREEFORKS KY 1.75 INCH HAIL
04/28/02 MARTIN ABOUT 8 SSE OF INEZ. CARS
DAMAGED. REPORTED BY
TRAINED SPOTTER.
0210 PM LEE CITY KY WIND DAMAGE
04/28/02 WOLFE TREES DOWN ALONG HWY 205.
REPORTED BY NWS EMPLOYEE.
0215 PM MCCLURE KY 1.00 INCH HAIL
04/28/02 MARTIN PUBLIC REPORT RELAYED BY
COUNTY DES.
0215 PM 4 NW PAINTSVILLE KY 1.25 INCH HAIL
04/28/02 JOHNSON HALF DOLLAR SIZE HAIL AT
PAINTSVILLE LAKE. REPORTED
BY TRAINED SPOTTER.
0215 PM 2 W PAINTSVILLE KY .88 INCH HAIL
04/28/02 JOHNSON NICKEL SIZE HAIL. REPORTED
BY LOCAL LAW ENFORCEMENT.
0220 PM 1 E PAINTSVILLE KY WIND DAMAGE
04/28/02 JOHNSON TREES DOWNED AT
PAINTSVILLE COUNTRY CLUB.
REPORTED BY TRAINED
SPOTTER.
JPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
1038 PM EDT SUN APR 28 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1245 PM WELLINGTON KY UNKNOWN MPH TSTM WIND GUST
04/28/02 MENIFEE CAR DAMAGED BY TREE LIMB.
POWER LINES DOWN. REPORTED
BY 24 HOUR POINT.
1245 PM 3 FRENCHBURG KY UNKNOWN MPH TSTM WIND GUST
04/28/02 MENIFEE TREES DOWN. REPORTED BY 24
HOUR POINT.
1257 PM MURPHYS FORK KY 1.75 INCH HAIL
04/28/02 MORGAN REPORTED BY SPOTTER.
0126 PM STANTON KY .75 INCH HAIL
04/28/02 POWELL REPORTED BY 24 HOUR POINT.
0130 PM 3 NE SALYERSVILLE KY .75 INCH HAIL
04/28/02 MAGOFFIN REPORTED BY SPOTTER.
0220 PM BARBOURVILLE KY 1.75 INCH HAIL
04/28/02 KNOX HAIL COVERED THE ROAD.
REPORTED BY SPOTTER.
0240 PM ISLAND CITY KY UNKNOWN MPH TSTM WIND GUST
04/28/02 OWSLEY SEVERAL 4-5 DIAMETER
LIMBS DOWN NEAR ISLAND
CITY. REPORTED BY CO-OP
OBSERVER.
0240 PM MOUSIE KY .75 INCH HAIL
04/28/02 KNOTT HAIL COVERED THE ROAD.
REPORTED BY 24 HOUR POINT.
0240 PM MIDDLESBORO KY UNKNOWN MPH TSTM WIND GUST
04/28/02 BELL TREES AND BRANCHES DOWN.
REPORTED BY SPOTTER.
0240 PM PINEVILLE KY UNKNOWN MPH TSTM WIND GUST
04/28/02 BELL MULTIPLE TREES AND
BRANCHES DOWN. REPORTED BY
SPOTTER.
0315 PM DORTON KY 1.75 INCH HAIL
04/28/02 PIKE REPORTED BY SPOTTER.
0349 PM EAST BERNSTADT KY 1.00 INCH HAIL
04/28/02 LAUREL REPORTED BY SPOTTER.
0352 PM LONDON KY .75 INCH HAIL
04/28/02 LAUREL REPORTED BY SPOTTER.
0354 PM REVELO KY 1.00 INCH HAIL
04/28/02 MCCREARY REPORTED BY 24 HOUR POINT.
KOThe Jackson,KY radar (KJKL), 126 km away, was scanning. The volume nearest the first event began at 02:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2002Every state in 2002This day in weather historyWarnings in Kentucky, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5292885.